Douglas County Sheriff: Deputies save 3 near overdoses due to fake Percocet
MINDEN — There have been three near fatal overdoses this week in Douglas County attributed to counterfeit Percocet pills containing Fentanyl, the Douglas County Sheriff’s Office said in a news release issued Wednesday.
“Over the past 72 hours, there have been three near fatal overdoses in Douglas County due to people ingesting these pills,” Wednesday’s release said. “DSCO patrol deputies quickly administered Naloxone, which counteracts the effects of opioids like fentanyl, to save the victims.
“The pills can be either blue or white and have the letter ‘M’ stamped on one side and the number ‘30’ on the other side.”
Percocet is prescribed to control pain and contains acetaminophen and oxycodone. The counterfeit pills look just like actual Percocet pills, the release said.
Fentanyl is 100 times more potent than morphine. Miniscule amounts of the fentanyl are mixed with another substance and formed into the counterfeit Percocet pills.
“Fentanyl is so potent that 2 milligrams is considered a lethal dose,” the release said. “To put that in perspective, there are 28.3 grams in an ounce, 1 milligram is 1/1000th of a gram. The scales that drug traffickers use cannot weight these minute amounts, so the drug traffickers guess how much fentanyl to add to their pills. This results in a great number of these counterfeit pills containing lethal doses of fentanyl.
“The counterfeit pills are being sold on the street as legitimate Percocet pills and may also be called beans, biscuits, treats, blues M-30s or thirties. These drugs are popular with young adults who may think the pills are safe because they are sold as a prescription pill. Parents are urged to warn their teenage children about the extreme danger that these drugs pose.